MAUDE Adverse Event Report: ANIMAS LLC ANIMAS INSULIN CARTRIDGE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS INSULIN CARTRIDGE; INSULIN INFUSION PUMP
Medical Device Problem Code Failure to Prime (1492)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.Each cartridge lot is subjected to a statistical sampling plan and must pass testing for force (occlusion and loss of prime), cracks, and foreign material prior to release for distribution.
 
Event or Problem Description
On (b)(6) 2019, the reporter contacted animas alleging an issue with loss of prime two times within one week.No further information was provided and the reporter was not able to troubleshoot the issue with animas customer technical support (cts).Cts attempted to contact the reporter again multiple times to complete the troubleshooting of the issue, but the reporter did not respond.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because the issue may result in a long-term cessation of insulin delivery if the user is unable to resolve the alarm.
 
Additional Manufacturer Narrative
The primary product involved in the complaint has been clarified by the reporter during follow up communications; the primary product was determined not to be the insulin cartridge, but rather the infusion set.Animas does not manufacture the infusion set therefore no regulatory report is required.Animas will forward the complaint to the relevant manufacturer.Please consider this complaint completed/closed.

Brand Name
ANIMAS INSULIN CARTRIDGE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8473421
Report Number2531779-2019-02309
Device Sequence Number1253308
Product Code LZG
UDI-Device Identifier10840406100129
UDI-Public10840406100129
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K032257
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR
Patient Weight34